Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 27, 2007, 3:50 PM MDT for Washington County, Utah. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 3:50 PM MDT (21:50 UTC)
- Expired
- Jul 27, 2007, 4:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 72 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 272150 SVRSLC UTC053-272230- /O.NEW.KSLC.SV.W.0022.070727T2150Z-070727T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 PM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WASHINGTON COUNTY IN UTAH... * UNTIL 430 PM MDT * AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WASHINGTON...OR ABOUT 7 MILES NORTHEAST OF ST GEORGE...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSTATE 15 NEAR WASHINGTON AT 352 PM MDT... 7 MILES SOUTHWEST OF HURRICANE BY 410 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 3726 11349 3712 11363 3684 11327 3703 11308 $$ BAS
2 follow-up statements
000 WWUS55 KSLC 272210 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 409 PM MDT FRI JUL 27 2007 UTC053-272230- /O.CON.KSLC.SV.W.0022.000000T0000Z-070727T2230Z/ WASHINGTON UT- 409 PM MDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTH CENTRAL WASHINGTON COUNTY... AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WASHINGTON...OR ABOUT 8 MILES EAST OF ST GEORGE...MOVING SOUTHEAST AT 15 MPH. IN ADDITION TO HAIL AND DAMAGING WINDS...VERY HEAVY RAIN IS BEING REPORTED FROM THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN WASHINGTON COUNTY AT 420 PM MDT LAT...LON 3726 11349 3712 11363 3684 11327 3703 11308 $$ BAS
000 WWUS55 KSLC 272222 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 422 PM MDT FRI JUL 27 2007 UTC053-272232- /O.EXP.KSLC.SV.W.0022.000000T0000Z-070727T2230Z/ WASHINGTON UT- 422 PM MDT FRI JUL 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHINGTON COUNTY EXPIRES AT 430 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3726 11349 3712 11363 3684 11327 3703 11308 $$ BAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:00 PM MDT, 50 minutes earlier.
Area forecast discussion, Jul 27, 3:00 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 PM MDT FRI JUL 27 2007 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO SHIFT WEST INTO THE GREAT BASIN. THIS WILL ALLOW A GRADUAL DRYING TREND TO SPREAD FROM NORTHWEST UTAH INTO THE SOUTH THROUGH THE WEEKEND. && .DISCUSSION...THE VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE FORECAST AREA WITH THE EXCEPTION OF NORTHWEST UTAH. DRY AIR OVER CALIFORNIA AND NEVADA CONTINUES TO PUSH INTO NORTHWEST UTAH. THIS REMAINS APPARENT ON SATELLITE WATER VAPOR IMAGERY AS WELL AS IR IMAGERY AND MODEL OUTPUT. PW VALUES IN EXCESS OF 1 INCH PER GOES DERIVED PW IMAGERY OVER SOUTHERN AND EASTERN UTAH REMAIN WITH A TONGUE OVER EAST CENTRAL NEVADA ASSOCIATED WITH A WEAK SHORT WAVE MOVING EAST INTO THE STATE. CONVECTION BEGAN TO FORM WITH THIS FEATURE AROUND NOON AND LOOKED TO MOVE INTO NORTHWEST UTAH SO UPDATED THE FORECAST EARLIER TO INCREASE THUNDERSTORMS FOR THE NORTHWEST THIS AFTERNOON AND EVENING. THE DEEPER MOISTURE OVER THE SOUTH IS ALSO BEGINNING TO FIRE UP AND WILL SUPPORT AFTERNOON AND EVENING THUNDERSTORMS ONCE AGAIN. HEAVY RAINS UNDER SLOW MOVING STORMS WILL AGAIN BE POSSIBLE...ALTHOUGH MUCH LESS THAN THE LAST FEW DAYS. BUFR DATA ALREADY SHOWS SLC WITH AN INCREASINGLY STABLE AND DRY AIRMASS WITH CDC FOLLOWING SUIT BY TOMORROW MORNING AND THEN CONTINUING EASTWARD ACCORDINGLY. SUSPECT AIRMASS WILL NOT DRY AS FAST AS THE MODELS HINT AND ISOLATED CONVECTION...MAINLY OVER THE SPINE OF UTAH AND EAST...WILL DEVELOP AGAIN TOMORROW. MID LEVEL RIDGE WILL CONTINUE TO DEVELOP ACROSS THE GREAT BASIN AND RESULT IN A WEAK NORTHWEST FLOW UNDER THE DRYING AIRMASS WHICH SHOULD OVERTAKE MOST OF THE STATE BY SUNDAY. THIS WILL MOST LIKELY BE THE DRIEST DAY AS THE RIDGE AXIS WILL AGAIN SHIFT EASTWARD MONDAY AND OPEN THE DOOR TO ANOTHER BOUT OF MONSOON MOISTURE. LATEST GFS INDICATES THAT ISOLATED THUNDERSTORMS ON MONDAY...MAINLY OVER THE SOUTH WILL GIVE WAY TO SCATTERED CONVECTION ON TUESDAY AS MOISTURE CONTINUES TO SPREAD NORTHWARD. BY WEDNESDAY AND THURSDAY EXPECT WIDESPREAD CONVECTION AS THE MONSOON WILL AGAIN DOMINATE. YESTERDAY THE MODELS SUGGESTED ANOTHER PERIOD OF DRYING FOR THE LATTER PART OF THE WEEK AND ON INTO THE WEEKEND BUT TODAY THINGS LOOK DIFFERENT WITH MOISTURE HANGING AROUND INTO THE WEEKEND. IF THIS OCCURS GUSTY SOUTHWEST WINDS WILL NOT MATERIALIZE AND FIRE PROBLEMS WILL REMAIN SUBDUED WITH AFTERNOON AND EVENING THUNDERSTORMS REMAINING STEADFAST. && .FIRE WEATHER...WIDELY SCATTERED THUNDERSTORM WITH HEAVY RAIN HAVE FORMED ACROSS FAR NORTHERN UTAH...ALONG THE NEVADA BORDER... JUST DEVELOPING IN SOUTH CENTRAL UTAH AND ACROSS EASTERN UTAH. DISTURBANCE MOVING ACROSS NORTHERN UTAH EARLY THIS EVENING WILL ENHANCE ACTIVITY IN THE NORTH WITH HEATING OF THE DAY INCREASING ACTIVITY IN THE SOUTHERN AREAS. MUCH DRIER AIR WILL FILTER IN FROM THE NORTHWEST TONIGHT BEHIND SAID DISTURBANCE. SIGNIFICANT DRYING AND MUCH LESS THUNDERSTORM ACTIVITY THIS WEEKEND. HUMIDITIES WILL TREND DOWN SATURDAY AND SUNDAY AS DEW POINTS LOWER AND MAXIMUM TEMPERATURES INCREASE BOTH DAYS. GENERALLY A LIGHT NORTHERLY FLOW THIS WEEKEND...WITH ENHANCED DRAINAGE IN SOUTHWEST UTAH AT NIGHT. LIGHTER NORTH FLOW ON SUNDAY WITH GRADUALLY SHIFT TO THE SOUTH ON MONDAY. MOISTURE EXPECTED TO INCREASE TUESDAY AND WEDNESDAY WHICH COULD RESULT IN SIGNIFICANT THUNDERSTORM COVERAGE AND HIGHER HUMIDITY AGAIN. && .AVIATION...TYPICAL WIND PATTERN EXPECTED AT SLC THIS EVENING WITH A SWITCH TO DRAINAGE NEAR 03Z. HOWEVER...CONVECTION DEVELOPING FAR WEST OF THE FIELD HAS A 20 PERCENT CHANCE OF PRODUCING GUSTY OUTFLOW WINDS AFTER 00Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC.........YOUNG FIRE WEATHER...TARDY AVIATION.......B. SMITH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 27, 4:30 AM MDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 AM MDT FRI JUL 27 2007 UTZ001>016-019>021-517-518-WYZ021-281200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 430 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE OUTLOOK AREA...AND BE MOST NUMEROUS ACROSS CENTRAL AND SOUTHERN UTAH. HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS...WHICH MAY LEAD TO ISOLATED INCIDENTS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRIER AIR WILL GRADUALLY SPREAD ACROSS THE OUTLOOK AREA FROM NORTH TO SOUTH OVER THE WEEKEND...RESULTING IN A DIMINISHING THREAT FOR SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. MOISTURE IS EXPECTED TO INCREASE ACROSS THE OUTLOOK AREA DURING THE MIDDLE PORTION OF THE UPCOMING WEEK...WHICH WILL INCREASE THE RISK FOR HEAVY RAIN AND ISOLATED INCIDENTS OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:38 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 52 min |
| Jul 26, 8:37 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 38 min |
| Jul 26, 9:14 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 46 min |
| Jul 26, 10:02 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 22 min |
| Jul 27, 3:13 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 47 min |
| Jul 27, 4:04 PM MDT | Flash Flood Warning | SLC | Washington | 116 min |
| Jul 27, 4:09 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 51 min |
| Jul 27, 4:39 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.